All Exams Test series for 1 year @ ₹349 only
Question

Which of the following electro-cardio-graphic findings are manifestations of digitalis intoxication?
1. Ventricular bigeminy
2. Ventricular tachycardia
3. Atrial flutter
4. Atrial tachycardia with variable block
Select the correct answer using the code given below:

The correct answer is
1, 2 and 4

Digitalis Intoxication ECG Findings Explained

Digitalis intoxication can cause a variety of electrocardiographic (ECG) abnormalities due to its effects on cardiac ion channels and automaticity. Identifying these specific findings is crucial for diagnosis.

Analyzing ECG Manifestations of Digitalis Toxicity

Let's evaluate the listed ECG findings in the context of digitalis intoxication:

  • 1. Ventricular bigeminy: This rhythm, characterized by a premature ventricular contraction (PVC) after each normal beat, is a common and significant sign of digitalis toxicity.
  • 2. Ventricular tachycardia: Digitalis toxicity can lead to various forms of ventricular tachycardia, including sustained and non-sustained rhythms, indicating severe cardiac electrical instability.
  • 3. Atrial flutter: While digitalis can influence atrial rhythms, atrial flutter is not considered a primary or specific indicator of digitalis intoxication. Digitalis is often used to control the ventricular rate in atrial flutter.
  • 4. Atrial tachycardia with variable block: Increased atrial automaticity leading to atrial tachycardia, combined with variable block at the AV node (often due to digitalis's effect on AV conduction), is a recognized manifestation of digitalis toxicity.

Identifying the Correct Combination

Based on the analysis, the ECG findings that are characteristic manifestations of digitalis intoxication are:

  • Ventricular bigeminy (1)
  • Ventricular tachycardia (2)
  • Atrial tachycardia with variable block (4)

Therefore, the correct combination is 1, 2, and 4.

Was this answer helpful?

Important Questions from Heart Failure

  1. The therapeutic level of Digoxin in blood is:
  2. Which of the following statements are true about management of acute pulmonary oedema?
    1. Put the patient in relaxed, supine position
    2. Give high flow, high concentration oxygen
    3. Administer Furosemide intravenously
    4. No role of Nitrates
    Select the correct answer using the code given below:
  3. A 50-year gentleman with Type-2 Diabetes mellitus for 5 years presents in medical emergency with sudden onset of dyspnoea at rest, orthopnoea, and prostration. On examination, pulse is rapid and very weak in volume. His blood pressure is 100/70 mmHg.
    There are diffuse crepitations at lung bases. What is the most likely diagnosis of his conditions?
  4. Kussmaul's sign is present in all of the following conditions, EXCEPT:
  5. The treatment of choice for a 32 year old male patient of severe mitral stenosis (Rheumatic) with thickened and calcified valves on echocardiography is:
Need Expert Advice?

Start Your Preparation with Prepp Mobile App

Download the app from Google Play & App Store
Download the app from Google Play & App Store
Prepp Mobile App